I have been taking benzos for about a year on and off. Sometimes anxiety gets so bad I can think straight. I want off these but every time I try to come off them I literally feel like I'm going crazy. I picked up some valerian root which surprisingly works to get a good nights sleep but then wake right up with anxiety. I'm doing a slow taper off of klonopin but any advice would help. I've been doing cardio, going for walks. Mediation is out of the question case I can't quiet my mind long enough. I haven't taking the klonopin consistently just when I needed to relax and never more than 1.5mg a day when I do. Any advice?
Hi and welcome!! Benzo's are a lil tricky coming off of. Is it possible that you can talk with the prescribing doctor to have him/her assist you? You definatly have to taper very slow off of them. Your anxiety is going to double in the beginning as that is also a side effect of the withdrawal. You need a plan in place to address that and I see you picked up some Valerion Root. The best advice I can give you from learning here about benzo withdrawal is that the best way to detox from them is very ssslllllllloooooooowwww like over a months time.You came to a great place and there will be other members that come along that have more knowledge about the Benzo's. I wish you the best!! You are in the right mind set and I have no doubt that you cant do this!!((Hugs))~Bkitty
I've read your post and my first question to you would be with regard to the level of consistency that you were taking the clonazepam. Was it every other day or every other week? The reason I ask, is because if you're starting and stopping them every 2 or 3 days, you're putting yourself into withdrawal each time.
Either way, if you want to successfully taper off of the benzo's , you should first talk to your doctor about a tapering schedule. And as Bkitty said, the slower you go, the better off you'll be in the long run.
In my opinion, and I'm not a medical professional, you should consider first stabilizing your benzo intake - take it at a regular time and dose, until you feel comfortable. It's not going to do you any good to try and taper if you're taking the pills "off and on". A taper has to be strict and followed closely in order for it to work. And this should definitely be discussed and supervised by your doctor BEFORE you change your regimen.
It is against MH policy to give tapering information, but it really is best to work this out with your doctor so that he/she can supervise your progress.
And remember, the SLOWER you go now, the better off you will be, both during the tapering process, and once you're off of the meds as well.
Welcome. If you haven't been taking the klons every day and only for a year,
then that's good news. If you are relatively healthy, you should be able to
get through the withdrawals. Can you go to your doctor? I did, just for peace of mind. I was taking Klons for a few months, like you, not every day, then valium, for a few months every day. I didn't taper. I had a lot of anxiety but I made it. The worst part? The FEAR of the withdrawals! The actual WDs were MILD compared to the terror after reading all the horror stories online. Most will say be very careful and do a slow taper. This is solid advice. It's the safest route. I didn't do it because I knew I couldn't handle a slow taper. I'm one of those addicts who can't taper. Try Kava tea and/or L-theanine for the anxiety. WIth the Kava, which I HIGHLY recommend, use 2 bags and let it steep for 10 minutes, Add sweet and low and drink, You will feel much better. Take care and keep posting.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.